MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 20G X 1 IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 20G X 1 IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported "we had a patient come to the unit with a cracked y-site.We hooked up her 5-fu pump around 4:15pm yesterday and she said it was fine until ~12:30 she had noticed it was leaking blood.The line was flushed the and that¿s when it was noted that the hub closest to the patient was cracked and leaking.¿.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a cracked y-site was confirmed and the cause was supplier-related.The product returned for evaluation was one 20ga x 1¿ miniloc safety infusion set.Usage residues were observed throughout the sample and the safety mechanism was engaged.A longitudinally aligned split was observed in the y-site.Microscopic inspection of the split revealed a granular fracture surface.Discoloration and abundant superficial stress cracking were observed in the vicinity of the split.The split propagated along a molding weld line.The split propagated along a molding feature, indicating that features created during the molding process caused the observed fracturing.The stress fracturing observed further suggested that some part of the manufacturing process affected the mechanical properties of the y-site material.The device is a supplied component and the supplier has been notified of this event.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported "we had a patient come to the unit with a cracked y-site.We hooked up her 5-fu pump around 4:15pm yesterday and she said it was fine until ~12:30 she had noticed it was leaking blood.The line was flushed the and that¿s when it was noted that the hub closest to the patient was cracked and leaking.¿ additional information received stated, "patient had chemotherapy leak on them, precautions were taken.".

Brand Name
MINILOC SAFETY INFUSION SET 20G X 1 IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10549679
Report Number3006260740-2020-03296
Device Sequence Number19709796
Product Code FPA
UDI-Device Identifier00801741048029
UDI-Public(01)00801741048029
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K050600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0682010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1